[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
August 2004

Alcohol-Induced Application Site Erythema After Topical Immunomodulator Use and Its Inhibition by Aspirin

Arch Dermatol. 2004;140(8):1014-1015. doi:10.1001/archderm.140.8.1014

The topical immunomodulators tacrolimus and pimecrolimus have proven effective in managing atopic dermatitis.1,2 Reported adverse effects are infrequent and most often consist of transient burning, warmth, or erythema at the application site upon initial use.1,2 We recently identified 3 patients who experienced application site erythema following the consumption of alcohol after using topical tacrolimus or pimecrolimus for the treatment of facial dermatoses. While this reaction has sometimes been mentioned for topical tacrolimus,3 there are no reports in the literature of this effect occurring with topical pimecrolimus. To study potential ways of alleviating this unwanted response, we conducted a double-blind controlled evaluation of 2 of the 3 patients after blocking 2 important mediators of vasodilatation, histamine and prostaglandins.

First Page Preview View Large
First page PDF preview
First page PDF preview
×